Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Drewboo

Do Anti-Depressants Cause Acne?

A while back, I went to the doctor claiming to have depression (as a chemical imbalance). He prescribed me Wellbutrin XL. After I began taking it, I noticed a major increase in breakouts. However, I didn't think it was related to the Wellbutrin.

Well, I've now been on the medicine for about 3 months, and I can't say it's helping. I discovered that my problem is most likely severe ADHD, as I discovered in a WebMD online test (My score was 34, anything higher than 25 was classified as "Very Severe").

Anyway, I've been using Botchla's Regimen for my acne, and it is working quite well. However, I think the Wellbutrin may be conflicting with it and causing acne, because I keep getting pimples in the same spots. It's like trying to stomp on a cockroach that keeps getting away.

A while back, I forgot to take the medicine for a few days, but stayed on Botchla's Regimen. My face cleared 100%. As soon as I started taking it again, I had about 5 new pimples appear out of nowhere.

Anyway, since I obviously am not depressed and do not need Wellbutrin (I was never depressed to begin with), I'm going to stay off it for a few days and see how my face clears up. If I see a noticeable change, it's bye-bye Wellbutrin. No sense in taking something that doesn't go with my problem.

- Drew

Share this post


Link to post
Share on other sites

Yeah, meds like that definitely can cause acne.

One of America's biggest problems is that we're medicating everyone too much. Depression is normal in people -- drugging people up so they don't experience it will just make us a zombie nation.

Share this post


Link to post
Share on other sites
Yeah, meds like that definitely can cause acne.

One of America's biggest problems is that we're medicating everyone too much. Depression is normal in people -- drugging people up so they don't experience it will just make us a zombie nation.

Share this post


Link to post
Share on other sites

aderall / ritalin / crystal meth for concentration.... you need to tell your doctor what med you need. Research your own, your doctor will do whatever is most convenient for himself especially if its a hospital clinic.

Share this post


Link to post
Share on other sites

drewboo- i completely relate to you... i began flunking out of school and everyone said i was 'lazy' and depressed, and they put me on anti depressants which didnt help a damn thing. then i dated a guy in medical school, who has severe ADD, and he told me right off the bat i am also ADD. so i go to the doc, an sure enough thats what it is. the prescribed ritalin first, worked awesome. then i tried adderall, worked well, not quite as well as ritalin, but made me feel emotionally alot better than the ritalin. the down side to all of this, these medications worsened my acne HORRIBLY, literally they made my mildly oily skin look wet, and zits were everywhere. My ADD is so severe i had to drop out of school because of all this, it was awful, its like picking going to school and having a career, and having acne an scars sad.gif which is a choice that is so hard to make. when im not on ADD meds, i can control my acne fairly well on my own, but since the meds make my life so much better, im going to try smoothbeam to close up the oil glands, so hopefully i can take my meds soon sad.gif sorry to ramble, just wanted to give my experience.. and another thing, kinda unrelated, but the meds make you feel awesome.. i know its a fake feeling, but seriously, adderally gave me the best high EVER, it was like everything in the world was cake smile.gif

Share this post


Link to post
Share on other sites
A while back, I went to the doctor claiming to have depression (as a chemical imbalance). He prescribed me Wellbutrin XL. After I began taking it, I noticed a major increase in breakouts. However, I didn't think it was related to the Wellbutrin.

Well, I've now been on the medicine for about 3 months, and I can't say it's helping. I discovered that my problem is most likely severe ADHD, as I discovered in a WebMD online test (My score was 34, anything higher than 25 was classified as "Very Severe").

Anyway, I've been using Botchla's Regimen for my acne, and it is working quite well. However, I think the Wellbutrin may be conflicting with it and causing acne, because I keep getting pimples in the same spots. It's like trying to stomp on a cockroach that keeps getting away.

A while back, I forgot to take the medicine for a few days, but stayed on Botchla's Regimen. My face cleared 100%. As soon as I started taking it again, I had about 5 new pimples appear out of nowhere.

Anyway, since I obviously am not depressed and do not need Wellbutrin (I was never depressed to begin with), I'm going to stay off it for a few days and see how my face clears up. If I see a noticeable change, it's bye-bye Wellbutrin. No sense in taking something that doesn't go with my problem.

- Drew

Share this post


Link to post
Share on other sites

there is definitely a tie between wellbutrin and acne, anti depressants raise serum testosterone levels (testosterone of course is the awful hormone that causes acne, but the same hormone that causes us to get horny, hence why hopeless got extra horny;) and drewboo is breaking out)

Share this post


Link to post
Share on other sites

I have clinical depression.I would caution anyone from just stopping taking medication without a doctor's supervision. If you want to stop taking it, get in touch with your doctor and work out a strategy to do so.Some antidepressants can lead to bad withdrawal symptoms or seizures if a patient isn't weaned off slowly. I have never taken Wellbutrin so I am not so familar with its side effects. My sister took it to quit smoking as Zyban, which is just another brand name for Wellbutrin. Her skin isn't the greatest but I asked her if she thought it made it worse.She didn't have that experience but we are all different.For those of us who are depressed, it isn't just a bad a day or the blues. It is a medical condition that needs proper medical treatment.

Share this post


Link to post
Share on other sites

Thanks for the helpful replies, everyone.

Hopeless, while I am a guy I can totally relate to you. Wellbutrin gave me random moments of inexplicable arousal. Unfortunately, it's a little harder to hide, what with "Little Benji" down there having a field day. It's not in any way a pleasant experience.

As for getting off the medication, I don't think I'll have very much withdrawal as the medication was basically doing nothing at all. I HAVE felt a little bit more attention loss over the past few days, because I think the Wellbutrin was helping me marginally with the ADHD. However, I have also seen improvement with my skin, so I think I'd be more depressed on Wellbutrin with acne than I would without it with clear skin.

Anyway, I'll keep you all filled in. I have an appointment for assessing my ADHD problem on the 21st. I think the medicine I need is Strattera, but I'm not 100% sure. It doesn't appear to have any side-effects that would cause me any trouble, and it seems to work well.

- Drew

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×